Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 126, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 8, 2002, 7:48 PM CDT for Lynn County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2002, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 8, 2002, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 090048 SVRLBB TXC305-090130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 748 PM CDT SAT JUN 8 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYNN COUNTY IN NORTHWEST TEXAS * UNTIL 830 PM CDT * AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A WIND GUST IN EXCESS OF 60 MPH 18 MILES NORTHWEST OF TAHOKA...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS WILL ALSO BE POSSIBLE. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... NEW HOME... WILSON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3338 10208 3311 10207 3309 10158 3339 10158
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:30 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jun 8, 1:30 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 130 PM CDT SAT JUN 8 2002 COLD UPPER LOW OVER THE PACIFIC NORTHWEST THIS MORNING WITH STRONG 500MB HEIGHT FALLS SOUTH OF THE CENTER AS WELL AS A 130KT JET ON THE BACKSIDE. SYSTEM SHOULD DIG A LITTLE FURTHER BEFORE PULLING BACK NORTHEAST. THIS LEAVES HIGH THICKNESS/WARM MID LEVEL TEMPERATURES ACROSS OUR AREA FOR THE NEXT FEW DAYS, WHICH IS NOT CONDUCIVE TO DEEP SURFACE BASED CONVECTION. TROPICAL PLUME IS JUST ABOUT EAST OF THE AREA, WITH A FEW SHOWERS AND STORMS IN OUR SOUTHEAST ZONES AT THIS TIME. OTHER CONVECTION IS TRYING TO DEVELOP ALONG THE HIGHER TERRAIN TO OUR WEST AND SOUTHWEST, WITH HIGH DEW POINTS AT FAIRLY HIGH ELEVATIONS. THIS ACTIVITY SHOULD TEND TO MOVE SOUTHEAST THIS EVENING AS MID TROPOSPHERIC WINDS VEER WITH PASSAGE OF WEAK TROF AXIS. MESOETA DEVELOPS SOME NOCTURNAL CONVECTION TO OUR EAST AND SOUTHEAST AFTER MIDNIGHT WHERE CIN MAY NOT BE AS GREAT. WILL PROBABLY RETAIN A 10-20% CHANCE TONIGHT MOST AREAS. ON SUNDAY EXPECT BEST CHANCE OF ANY STORMS TO BE ACROSS WESTERN ZONES CLOSER TO SURFACE TROF AND POTENTIAL DRYLINE. THIS ACTIVITY WOULD BE FAIRLY HIGH BASED, AND DRIFT SOUTHEAST AND WEAKEN SUNDAY EVENING. CENTRAL AND ESPECIALLY EASTERN ZONES WILL LIKELY BE CAPPED TO SURFACE BASED INITIATION ON SUNDAY. SIMILAR SITUATION MONDAY THROUGH WEDNESDAY WITH UPPER HIGH JUST TO THE SOUTH. BY THURSDAY, UPPER FLOW AMPLIFIES SLIGHTLY IN THE PLAINS AS UPPER HIGH RETROGRADES, SUGGESTING WE MAY COME UNDER THE INFLUENCE OF A SURFACE FRONT. WILL HAVE CHANCE FOR AFTERNOON AND NIGHTTIME STORMS THURSDAY AND FRIDAY. MRF SUGGESTS RIDGE REBUILDING BY NEXT SATURDAY. PRELIMINARY: FRIONA/TULIA 64/94/66/94 121- CHILDRESS 70/92/70/94 1--- BROWNFIELD/LUBBOCK 67/94/69/95 111- ASPERMONT 71/90/71/93 1--- .LUB...NONE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:31 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 44 min |
| Jun 9, 6:37 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 38 min |
| Jun 9, 6:41 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.